Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Lamplighter graphs do not admit harmonic functions of finite energy


Author: Agelos Georgakopoulos
Journal: Proc. Amer. Math. Soc. 138 (2010), 3057-3061
MSC (2010): Primary 05C25
DOI: https://doi.org/10.1090/S0002-9939-2010-10279-4
Published electronically: May 14, 2010
MathSciNet review: 2653930
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a lamplighter graph of a locally finite graph over a finite graph does not admit a non-constant harmonic function of finite Dirichlet energy.


References [Enhancements On Off] (What's this?)

  • 1. M. E. B. Bekka and A. Valette.
    Group cohomology, harmonic functions and the first $ L\sp 2$-Betti number.
    Potential Anal., 6(4):313-326, 1997. MR 1452785 (98e:20056)
  • 2. I. Benjamini and O. Schramm.
    Harmonic functions on planar and almost planar graphs and manifolds, via circle packings.
    Invent. Math., 126:565-587, 1996. MR 1419007 (97k:31009)
  • 3. S. Brofferio and W. Woess.
    Positive harmonic functions for semi-isotropic random walks on trees, lamplighter groups, and DL-graphs.
    Potential Anal., 24(3):245-265, 2006. MR 2217953 (2007b:31010)
  • 4. D. I. Cartwright and W. Woess.
    Infinite graphs with nonconstant Dirichlet finite harmonic functions.
    SIAM J. Discrete Math., 5(3):380-385, 1992. MR 1172746 (94a:31005)
  • 5. W. Dicks and T. Schick.
    The spectral measure of certain elements of the complex group ring of a wreath product.
    Geom. Dedicata, 93:121-137, 2002. MR 1934693 (2003i:20005)
  • 6. R. Diestel.
    Graph Theory (3rd edition).
    Springer-Verlag, 2005.
    Electronic edition available at: http://www.math.uni-hamburg.de/home/diestel/books/graph.theory. MR 2159259 (2006e:05001)
  • 7. R. Diestel and I. Leader.
    A conjecture concerning a limit of non-Cayley graphs.
    J. Algebraic Combinatorics, 14:17-25, 2001. MR 1856226 (2002h:05082)
  • 8. A. Erschler.
    On drift and entropy growth for random walks on groups.
    Ann. Probab., 31(3):1193-1204, 2003. MR 1988468 (2004c:60018)
  • 9. A. Erschler.
    Generalized wreath products.
    Int. Math. Res. Not., 2006:1-14, 2006. MR 2276348 (2008c:05080)
  • 10. R.I. Grigorchuk and A. Zuk.
    The lamplighter group as a group generated by a 2-state automaton, and its spectrum.
    Geom. Dedicata, 87(1-3):209-244, 2001. MR 1866850 (2002j:60009)
  • 11. V.A. Kaimanovich and A.M. Vershik.
    Random walks on discrete groups: Boundary and entropy.
    Ann. Probab., 11:457-490, 1983. MR 704539 (85d:60024)
  • 12. A. Karlsson and W. Woess.
    The Poisson boundary of lamplighter random walks on trees.
    Geom. Dedicata, 124:95-107, 2007. MR 2318539 (2009b:60246)
  • 13. F. Lehner, M. Neuhauser, and W. Woess.
    On the spectrum of lamplighter groups and percolation clusters.
    Mathematische Annalen, 342:69-89, 2008. MR 2415315 (2009d:60329)
  • 14. R. Lyons, R. Pemantle, and Y. Peres.
    Random walks on the lamplighter group.
    The Annals of Probability, 24(4):1993-2006, 1996. MR 1415237 (97j:60014)
  • 15. S. Markvorsen, S. McGuinness, and C. Thomassen.
    Transient random walks on graphs and metric spaces with applications to hyperbolic surfaces.
    Proc. London Math. Soc., 64:1-20, 1992. MR 1132852 (93e:60142)
  • 16. G. Medolla and P.M. Soardi.
    Extension of Foster's averaging formula to infinite networks with moderate growth.
    Math. Z., 219(2):171-185, 1995. MR 1337213 (96g:94031)
  • 17. C. Pittet and L. Saloff-Coste.
    On random walks on wreath products.
    Ann. Probab., 30(2):948-977, 2002. MR 1905862 (2003d:60013)
  • 18. Ecaterina Sava.
    A note on the Poisson boundary of lamplighter random walks.
    Monatshefte für Mathematik. 159 (2010), 329-344.
  • 19. P.M. Soardi.
    Potential theory on infinite networks., volume 1590 of Lecture Notes in Math.,
    Springer-Verlag, 1994. MR 1324344 (96i:31005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 05C25

Retrieve articles in all journals with MSC (2010): 05C25


Additional Information

Agelos Georgakopoulos
Affiliation: Technische Universität Graz, Steyrergasse 30, 8010, Graz, Austria

DOI: https://doi.org/10.1090/S0002-9939-2010-10279-4
Received by editor(s): August 12, 2009
Published electronically: May 14, 2010
Additional Notes: The author was supported by FWF grant P-19115-N18
Communicated by: Jim Haglund
Article copyright: © Copyright 2010 Agelos Georgakopoulos

American Mathematical Society